MAUDE Adverse Event Report: MEDTRONIC MEXICO PACIFIC XTREME; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

MEDTRONIC MEXICO PACIFIC XTREME; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number PCU050250130
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: a visual and a tactile inspection was carried out on the device: traces of dry blood were found on the device.The inspection did not report any abnormality on the device.The device was flushed and a 0.018¿ guide wire was successfully advanced from the tip to the hub of the device.During the analysis, negative pressure was applied with a manometric syringe on the balloon: the purging test didn't pass, since bubbles emerged in the water column.Afterwards, the balloon was inflated in order to detect the leak.A pinhole was found on the balloon at 1 cm from the distal end of the balloon.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During an attempt to treat a moderately calcified, slightly tortuous fibrous lesion in the left sfa using pacific xtreme balloon catheter, it was reported that the balloon burst at 4 atm during balloon inflation.The device passed through a previously deployed stent.Procedure was completed using atherectomy via "pheonix" followed by 5 mm a non-medtronic balloon.A non-medtronic balloon burst in the same attempt prior to this failure.All fragments of the balloon were retrieved.There was no injury to patient or clinical sequelae.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
PACIFIC XTREME
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
MEDTRONIC MEXICO
avenida paseo del cucapah #105
parque industrial el lago
tijuana, b.c.,mx
MDR Report Key6662700
Report Number9612164-2017-00800
Device Sequence Number16154163
Product Code LIT
UDI-Device Identifier08033477035536
UDI-Public08033477035536
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K103464
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue NumberPCU050250130
Device Lot Number212163992
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2017
Initial Date Received by Manufacturer 05/26/2017
Supplement Date Received by Manufacturer05/26/2017
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1